Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 280, NWS North Platte, NE

July 17, 2009Arthur County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2009, 3:24 PM MDT for Arthur County, Garden County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2009, 3:24 PM MDT (21:24 UTC)
Expired
Jul 17, 2009, 4:15 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Arthur County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 10:40 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 172124
SVRLBF
NEC005-069-172215-
/O.NEW.KLBF.SV.W.0280.090717T2124Z-090717T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM MDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 415 PM MDT

* AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF BOURQUIM HILL...OR 20 MILES NORTHWEST OF ARTHUR...AND
  MOVING SOUTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOURQUIM HILL BY 335 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4200 10233 4200 10207 4174 10207 4173 10190
      4141 10171 4140 10197
TIME...MOT...LOC 2124Z 343DEG 26KT 4174 10199

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 172149
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM MDT FRI JUL 17 2009

NEC005-069-172215-
/O.CON.KLBF.SV.W.0280.000000T0000Z-090717T2215Z/
ARTHUR NE-GARDEN NE-
349 PM MDT FRI JUL 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN GARDEN AND WESTERN ARTHUR COUNTIES...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BOURQUIM HILL...OR 17 MILES WEST OF ARTHUR...MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN ARTHUR COUNTY AT 400 PM MDT
  RURAL EASTERN GARDEN COUNTY AT 400 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4200 10233 4200 10207 4174 10207 4173 10190
      4141 10171 4140 10197
TIME...MOT...LOC 2149Z 324DEG 16KT 4160 10201

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:41 PM MDT, 43 minutes earlier.

Area forecast discussion, Jul 17, 2:41 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT FRI JUL 17 2009

.SYNOPSIS...
AT H5 RIDGE OVER WESTERN CONUS AND A STRONG UPPER LOW OVER THE
GREAT LAKES. AT THE SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT IN NEAR TERM AND HAVE GONE WITH A BLEND.
IN WESTERN NEBRASKA WITH ONGOING PRECIPITATION AND NEW CELLS
DEVELOPING OVER EASTERN WYOMING AND THE NEBRASKA PANHANDLE WILL
KEEP SCATTERED PRECIPITATION OVER WESTERN ZONES WEST OF A BROKEN
BOW TO MERRIMAN LINE. MU CAPES MOISTURE AND UPSLOPE WILL FAVOR
SOUTHWEST ZONES FOR SEVERE WEATHER INTO THE EARLY EVENING. THEN
TRW CONTINUING INTO SATURDAY MORNING. HAVE DROPPED OVERNIGHT LOWS
OVER NORTH CENTRAL INTO THE UPPER 40S ALONG WITH MAV GUIDANCE.
SATURDAY WILL BE SIMILAR SETUP TO TODAY WITH FAVORABLE CONDITIONS
FOR THUNDERSTORMS TO THE SOUTHWEST. TEMPERATURES TO BE SLIGHTLY
WARMER AS H5 RIDGE BUILDS EAST INTO THE NORTHERN HIGH PLAINS.
SUNDAY INTO MONDAY A WARM FRONT LIFTS TO THE NORTHEAST OVER THE
FORECAST AREA. HAVE RETAINED SCATTERED PRECIPITATION. MONDAY LOOKS
INTERESTING WITH COLD FRONTAL BOUNDARY JUST TO THE NORTH AND
DROPPING SOUTH DURING PRIME HEATING. HAVE LOWERED TEMPERATURES
BACK INTO THE MID 80S MONDAY AND TUESDAY. NEXT SYSTEM TO APPROACH
THURSDAY FRIDAY TIME FRAME. HAVE LEFT DRY FOR NOW WITH
TEMPERATURES IN THE UPPER 80S LOW 90S.

&&

.AVIATION...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH 08Z
SATURDAY...ALONG AND SOUTHWEST OF A NEARLY STATIONARY FRONT WHICH
EXTENDS FROM CDR TO LXN. MVFR AND ISOLATED IFR ARE EXPECTED IN AND
AROUND ANY THUNDERSTORM ACTIVITY...OTHERWISE VFR SHOULD PREVAIL.
WINDS WILL BE LIGHT AND VARIABLE...BUT LOCALLY GUSTY IN AND AROUND
THUNDERSTORMS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
Hazardous weather outlook, Jul 17, 11:25 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 PM CDT FRI JUL 17 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-181730-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1225 PM CDT FRI JUL 17 2009 /1125 AM MDT FRI JUL 17 2009/

...SEVERE THUNDERSTORM WATCH SOUTHWEST NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON INTO EARLY
EVENING WEST OF A LINE FROM BROKEN BOW TO MERRIMAN. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY
AS HIGHER HUMIDITY LEVELS MOVE BACK INTO THE REGION FROM THE
SOUTH. THE TIME FRAME FOR THUNDERSTORMS TO BE THE MOST NUMEROUS
AND POSSIBLY SEVERE WILL BE MONDAY AFTERNOON AND MONDAY NIGHT AS
A COLD FRONT AND UPPER LEVEL DISTURBANCE PASS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

In the hours before

Local storm report, Jul 17, 12:52 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
152 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             15 N IMPERIAL           40.73N 101.64W
07/17/2009  E2.75 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED BASEBALL SIZED HAIL 4 MILES NORTH OF THE
            CHASE/PERKINS COUNTY LINE.

&&

SJACOBS
Local storm report, Jul 17, 12:55 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             10 N IMPERIAL           40.66N 101.64W
07/17/2009  M1.75 INCH       CHASE              NE   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL WITH HEAVY RAIN.

&&

SJACOBS
Local storm report, Jul 17, 12:59 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
159 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             5 NW IMPERIAL           40.57N 101.71W
07/17/2009  E1.50 INCH       CHASE              NE   PUBLIC

            PUBLIC CONTINUED TO REPORT HAIL AS LARGE AS PING PONG
            BALLS WITH RAIN.

&&

SJACOBS
Local storm report, Jul 17, 1:02 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
202 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     HAIL             EUSTIS                  40.66N 100.03W
07/17/2009  M0.75 INCH       FRONTIER           NE   CO-OP OBSERVER

0315 AM     HAIL             10 S NORTH PLATTE       40.99N 100.77W
07/17/2009  M0.88 INCH       LINCOLN            NE   NWS EMPLOYEE

0520 AM     HAIL             OGALLALA                41.13N 101.72W
07/17/2009  E1.00 INCH       KEITH              NE   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL IN THE CITY OF OGALLALA.

0557 AM     HAIL             NORTH PLATTE            41.13N 100.77W
07/17/2009  E0.75 INCH       LINCOLN            NE   OFFICIAL NWS OBS

            A FEW HAIL STONES RANGING FROM PEA TO DIME SIZE FELL AT
            THE NORTH PLATTE AIRPORT.

0615 AM     HEAVY RAIN       8 SW MADRID             40.77N 101.65W
07/17/2009  M1.23 INCH       PERKINS            NE   PUBLIC

0700 AM     HEAVY RAIN       9 NNE GRANT             40.96N 101.66W
07/17/2009  M1.19 INCH       PERKINS            NE   PUBLIC

0700 AM     HEAVY RAIN       5 E WAUNETA             40.42N 101.28W
07/17/2009  M2.36 INCH       HAYES              NE   PUBLIC

0700 AM     HEAVY RAIN       7 NW MADRID             40.92N 101.64W
07/17/2009  M1.58 INCH       PERKINS            NE   PUBLIC

0800 AM     HEAVY RAIN       IMPERIAL                40.52N 101.64W
07/17/2009  M1.14 INCH       CHASE              NE   ASOS

0800 AM     HEAVY RAIN       5 SSE SPENCER           42.81N 98.66W
07/17/2009  M1.23 INCH       BOYD               NE   CO-OP OBSERVER

0800 AM     HEAVY RAIN       MADRID                  40.85N 101.54W
07/17/2009  M1.67 INCH       PERKINS            NE   CO-OP OBSERVER

0923 AM     HAIL             7 WNW NORTH PLATTE      41.17N 100.90W
07/17/2009  E0.88 INCH       LINCOLN            NE   PUBLIC

0923 AM     HAIL             7 W NORTH PLATTE        41.13N 100.91W
07/17/2009  E1.00 INCH       LINCOLN            NE   PUBLIC

0925 AM     HAIL             6 WNW NORTH PLATTE      41.17N 100.88W
07/17/2009  E0.88 INCH       LINCOLN            NE   PUBLIC

0958 AM     HAIL             7 N PAXTON              41.23N 101.36W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

1004 AM     HAIL             5 NE PAXTON             41.18N 101.29W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

            HAIL LASTED APPROXIMATELY 10 MINUTES. MOST HAIL STONES
            WERE NICKEL SIZE...BUT SOME WERE AS LARGE AS QUARTERS.

1010 AM     HAIL             7 SE ARTHUR             41.50N 101.60W
07/17/2009  E0.88 INCH       ARTHUR             NE   PUBLIC

            NICKEL SIZE HAIL ACCOMPANIED BY HEAVY RAIN.

1010 AM     HAIL             5 ESE ARTHUR            41.54N 101.60W
07/17/2009  E0.25 INCH       ARTHUR             NE   PUBLIC

            PEA SIZE HAIL.

1011 AM     HAIL             SARBEN                  41.16N 101.30W
07/17/2009  E1.00 INCH       KEITH              NE   TRAINED SPOTTER

1035 AM     HAIL             12 SE ARTHUR            41.45N 101.53W
07/17/2009  E1.75 INCH       ARTHUR             NE   PUBLIC

            SEVERAL HAIL STONES WERE THE SIZE OF QUARTERS...AND SOME
            WERE AS LARGE AS GOLF BALLS.

1050 AM     HAIL             5 NNW WALLACE           40.90N 101.20W
07/17/2009  E1.00 INCH       LINCOLN            NE   PUBLIC

            QUARTER SIZE HAIL.

1110 AM     HAIL             2 NE ROSCOE             41.16N 101.57W
07/17/2009  E1.75 INCH       KEITH              NE   PUBLIC

            HAIL RANGING IN SIZE FROM ONE HALF INCH IN DIAMETER UP TO
            THE SIZE OF GOLF BALLS /1.75 INCHES IN DIAMETER/ BEGAN
            AROUND 1110 AM CDT AND LASTED APPROXIMATELY 10 MINUTES.
            THE HAIL COVERED THE GROUND WHITE.

1110 AM     HAIL             KEYSTONE                41.22N 101.59W
07/17/2009  E1.75 INCH       KEITH              NE   PUBLIC

            GOLF BALL SIZE HAIL IN THE TOWN OF KEYSTONE.

1125 AM     HAIL             13 NW HAYES CENTER      40.64N 101.20W
07/17/2009  E1.50 INCH       HAYES              NE   PUBLIC

            HAIL WAS SLIGHTLY LARGER THAN WALNUTS.

1130 AM     HAIL             7 S ROSCOE              41.03N 101.60W
07/17/2009  E2.50 INCH       KEITH              NE   PUBLIC

            HAIL AS LARGE AS TENNIS BALLS FELL BETWEEN 1130 AND 1140
            AM CDT. THE HAIL COVERED THE GROUND...AND WAS ACCOMPANIED
            BY STRONG WINDS AND HEAVY RAINFALL.

1142 AM     HAIL             8 NW HAYES CENTER       40.59N 101.13W
07/17/2009  E1.75 INCH       HAYES              NE   PUBLIC

1153 AM     HAIL             7 W HAYES CENTER        40.51N 101.15W
07/17/2009  E1.75 INCH       HAYES              NE   EMERGENCY MNGR

1205 PM     HAIL             4 NE GRANT              40.89N 101.67W
07/17/2009  E1.50 INCH       PERKINS            NE   PUBLIC

            THE HAIL WAS AS LARGE AS PING PONG BALLS.

1205 PM     HAIL             8 SW HAYES CENTER       40.43N 101.13W
07/17/2009  E1.75 INCH       HAYES              NE   PUBLIC

            HAIL AS LARGE AS GOLF BALLS COVERED THE GROUND.

1215 PM     HAIL             3 NW KEYSTONE           41.25N 101.63W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

            QUARTER SIZE HAIL.

1227 PM     HAIL             2 E OGALLALA            41.13N 101.68W
07/17/2009  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL.

1235 PM     HAIL             1 SE OGALLALA           41.12N 101.71W
07/17/2009  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL AT THE OGALLALA GOLF COURSE.

1250 PM     HAIL             4 NE IMPERIAL           40.56N 101.58W
07/17/2009  E1.25 INCH       CHASE              NE   PUBLIC

            HAIL STONES RANGED FROM PEA SIZE UP TO THE SIZE OF HALF
            DOLLARS...WHICH IS 1.25 INCHES IN DIAMETER.

0104 PM     HAIL             5 N GRANT               40.92N 101.73W
07/17/2009  E1.00 INCH       PERKINS            NE   FIRE DEPT/RESCUE

            THE FIRE DEPARTMENT REPORTED HAIL WITH SOME STONES AS
            LARGE AS QUARTERS.

0105 PM     HAIL             6 N GRANT               40.93N 101.73W
07/17/2009  E1.75 INCH       PERKINS            NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL FELL ALONG HIGHWAY 61.

0105 PM     HAIL             IMPERIAL                40.52N 101.64W
07/17/2009  E1.00 INCH       CHASE              NE   PUBLIC

            MOST OF THE HAIL STONES WERE THE SIZE OF NICKELS...BUT
            SOME WERE AS LARGE AS QUARTERS.

0117 PM     HAIL             6 NE GRANT              40.91N 101.64W
07/17/2009  E0.50 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORT OF MARBLE SIZED HAIL.

0123 PM     HAIL             N GRANT                 40.84N 101.73W
07/17/2009  E1.00 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL WITH STRONG WINDS JUST
            NORTH OF GRANT.

0125 PM     HAIL             4 SW GRANT              40.80N 101.78W
07/17/2009  E1.25 INCH       PERKINS            NE   FIRE DEPT/RESCUE

            QUARTER TO HALF DOLLAR SIZE HAIL.

0129 PM     HAIL             3 S GRANT               40.80N 101.73W
07/17/2009  E1.00 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL SOUTH OF GRANT.

0130 PM     HAIL             15 N IMPERIAL           40.73N 101.64W
07/17/2009  E2.75 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED BASEBALL SIZED HAIL 4 MILES NORTH OF THE
            CHASE/PERKINS COUNTY LINE.

0143 PM     HAIL             10 SSE GRANT            40.71N 101.65W
07/17/2009  M1.75 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL WITH HEAVY RAIN.

0147 PM     HAIL             10 N IMPERIAL           40.66N 101.64W
07/17/2009  M1.75 INCH       CHASE              NE   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL WITH HEAVY RAIN.

0157 PM     HAIL             5 NW IMPERIAL           40.57N 101.71W
07/17/2009  E1.50 INCH       CHASE              NE   PUBLIC

            PUBLIC CONTINUED TO REPORT HAIL AS LARGE AS PING PONG
            BALLS WITH RAIN.

&&

CJS
Local storm report, Jul 17, 3:02 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             14 NNW ARTHUR           41.76N 101.80W
07/17/2009  E1.00 INCH       GRANT              NE   PUBLIC

            PUBLIC ESTIMATE HAIL UP TO THE SIZE OF QUARTERS FROM THE
            STORM.

&&

SJACOBS
Local storm report, Jul 17, 3:09 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             11 N ARTHUR             41.73N 101.69W
07/17/2009  E0.88 INCH       ARTHUR             NE   PUBLIC

            PUBLIC REPORTED HAIL UP TO THE SIZE OF NICKELS COVERING
            THE GROUND.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:42 AM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant32 min
Jul 17, 4:02 AM MDTSevere Thunderstorm WarningLBFKeith, Perkins58 min
Jul 17, 8:15 AM MDTSevere Thunderstorm WarningLBFLincoln45 min
Jul 17, 8:46 AM MDTSevere Thunderstorm WarningLBFKeith, Lincoln44 min
Jul 17, 9:06 AM MDTSevere Thunderstorm WarningLBFArthur, Keith39 min
Jul 17, 9:31 AM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins44 min
Jul 17, 9:40 AM MDTSevere Thunderstorm WarningLBFFrontier50 min
Jul 17, 9:44 AM MDTSevere Thunderstorm WarningLBFKeith46 min
Jul 17, 9:45 AM MDTSevere Thunderstorm WarningLBFHayes, Lincoln45 min
Jul 17, 10:13 AM MDTSevere Thunderstorm WarningLBFKeith, Perkins47 min
Jul 17, 10:20 AM MDTSevere Thunderstorm WarningLBFHayes, Lincoln40 min
Jul 17, 10:46 AM MDTSevere Thunderstorm WarningLBFArthur, Keith44 min
Jul 17, 10:57 AM MDTSevere Thunderstorm WarningLBFHayes33 min
Jul 17, 10:58 AM MDTSevere Thunderstorm WarningLBFChase, Perkins47 min
Jul 17, 11:05 AM MDTSevere Thunderstorm WarningLBFHayes, Lincoln40 min
Jul 17, 11:26 AM MDTSevere Thunderstorm WarningLBFKeith, Perkins49 min
Jul 17, 11:39 AM MDTSevere Thunderstorm WarningLBFChase51 min
Jul 17, 12:05 PM MDTSevere Thunderstorm WarningLBFChase, Perkins40 min
Jul 17, 12:43 PM MDTSevere Thunderstorm WarningLBFChase47 min
Jul 17, 2:55 PM MDTSevere Thunderstorm WarningLBFArthur, Grant50 min
Jul 17, 3:43 PM MDTSevere Thunderstorm WarningLBFArthur, Keith47 min
Jul 17, 4:07 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith38 min
Jul 17, 4:42 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith48 min
Jul 17, 5:11 PM MDTSevere Thunderstorm WarningLBFPerkins49 min
Jul 17, 5:43 PM MDTSevere Thunderstorm WarningLBFChase, Perkins47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.